Heat flow and boundary value problem for harmonic maps

Chang Kung-Ching

Annales de l'I.H.P. Analyse non linéaire (1989)

  • Volume: 6, Issue: 5, page 363-395
  • ISSN: 0294-1449

How to cite


Kung-Ching, Chang. "Heat flow and boundary value problem for harmonic maps." Annales de l'I.H.P. Analyse non linéaire 6.5 (1989): 363-395. <http://eudml.org/doc/78184>.

author = {Kung-Ching, Chang},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {heat equation; minimax principle; parabolic system; harmonic map; Ljusternik-Schnirelmann},
language = {eng},
number = {5},
pages = {363-395},
publisher = {Gauthier-Villars},
title = {Heat flow and boundary value problem for harmonic maps},
url = {http://eudml.org/doc/78184},
volume = {6},
year = {1989},

AU - Kung-Ching, Chang
TI - Heat flow and boundary value problem for harmonic maps
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 1989
PB - Gauthier-Villars
VL - 6
IS - 5
SP - 363
EP - 395
LA - eng
KW - heat equation; minimax principle; parabolic system; harmonic map; Ljusternik-Schnirelmann
UR - http://eudml.org/doc/78184
ER -


  1. [BeC1] V. Benci and J.M. Coron, The Dirichlet Problem for Harmonic Maps From the Disk Into the Euclidean n-Sphere, Analyse nonlineaire, Vol. 2, No. 2, 1985, pp. 119-141. Zbl0597.35022MR794003
  2. [BrC1] H. Brezis and J.M. Coron, Large Solutions for Harmonic Maps in Two Dimensions, Comm. Math. Phys., T. 92, 1983, pp. 203-215. Zbl0532.58006MR728866
  3. [C1] K.C. Chang, Infinite Dimensional Morse Theory and its Applications, Univ. de Montréal, 1985. Zbl0609.58001MR837186
  4. [EL1] J. Eells and L. Lemaire, A Report on Harmonic Maps, Bull. London Math. Soc., Vol. 16, 1978, pp. 1-68. Zbl0401.58003MR495450
  5. [ES1] J. Eells and J.H. Sampson, Harmonic Mappings of Riemannian Manifolds, A.J.M., vol. 86, 1964, pp. 109-160. Zbl0122.40102MR164306
  6. [EW1] J. Eells and J.C. Wood, Restrictions on Harmonic Maps of Surfaces, Topology, Vol. 15, 1976, pp. 263-266. Zbl0328.58008MR420708
  7. [F1] A. Friedman, Partial Differential Equations of Parabolic Type, Prentice-Hall, Englewood Cliffs, N.J., 1964. Zbl0144.34903MR181836
  8. [H1] R. Hamilton, Harmonic Maps of Manifolds with Boundary, L.N.M. No. 471, Springer, Berlin-Heidelberg-New York, 1975. Zbl0308.35003MR482822
  9. [J1] J. Jost, Ein Existenzbeweis für harmonische Abbildungen, dis ein Dirichlet-problem lösen, mittels der Methode der Wäumeflusses, Manusc. Math., Vol. 38, 1982, pp. 129-130. Zbl0486.58011
  10. [J2] J. Jost, The Dirichlet problem for harmonic maps from a surface with boundary onto a 2-sphere with nonconstant boundary values, J. Diff. Geometry, Vol. 19, 1984, pp. 393-401. Zbl0551.58012MR755231
  11. [LSU1] O.A. Ladyszenskaya, V.A. Solonnikov and N.N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, A.M.S. Transl. Math. Monogr.23, Providence, 1968. 
  12. [L1] L. Lemaire, Boundary Value Problems for Harmonic and Minimal Maps of Surfaces Into Manifolds, Ann. Scuola Norm. Sup. Pisa, (4), 9, 1982, pp. 91-103. Zbl0532.58004MR664104
  13. [N1] S.M. Nikol'ski, Approximation of Functions of Several Variables and Imbedding Theorems, Springer-Verlag, 1975. Zbl0307.46024MR374877
  14. [SU1] J. Sacks and K. Uhlenbeck, The Existence of Minimal Immersions of Two Spheres, Ann. Math., Vol. 113, 1981, pp. 1-24. Zbl0462.58014MR604040
  15. [St1] E.M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton, 1970. Zbl0207.13501MR290095
  16. [S1] M. Struwe, On the Evolution of Harmonic Mappings, Commet. Math. Helvetici, Vol. 60, 1985, pp. 558-581. Zbl0595.58013MR826871
  17. [S2] M. Struwe, The Evolution of Harmonic Maps (Part I) Heat-Flow Methods for Harmonic Maps of Surfaces and Applications to Free Boundary Problems, I.C.T.P., 1988. MR965544
  18. [S3] M. Struwe, The Evolution of Harmonic Maps (Part II). On the Evolution of Harmonic Maps in Higher Dimensions, Jour. Diff. Geometry (to appear). Zbl0631.58004MR1159304
  19. [U1] K. Uhlenbeck, Morse Theory by Perturbation Methods with Applications to Harmonic Maps, T.A.M.S., 1981. Zbl0509.58012MR626490
  20. [VW1] W. Von Wahl, Verhalten der Lösungen parabolisher Gleischungen für t → ∞ mit Lösbarkeit in Grossen, Nachr. Akad. Wiss. Göttingen, 51981. MR656525
  21. [W1] R.H. Wang, A Fourier Method on the Lp Theory of Parabolic and Elliptic Boundary Value Problems, Scientia Sinica, 1965. Zbl0158.11801

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.